MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Was this device serviced by a third party?: no.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed discrepant cbc (complete blood count) results for multiple patients and controls out of range on cell-dyn emerald.The one example patient results provided: on (b)(6) 2021, sid: (b)(6) hemoglobin=25.0 g/dl / repeated at another hospital=20.0 g/dl there was no reported impact to patient management.
 
Additional Manufacturer Narrative
Component code: g03001.Abbott field service (fs) was requested for some maintenance after the issue.There were no additional discrepant results reported on the cell-dyn emerald, serial number (b)(6), after the service.A patient sample was not repeated on cell-dyn emerald and was sent to another lab and tested 3 hours later on an unknown analyzer.This unknown instrument was a 5-part differential analyzer which was different from the 3-part differential instrument like cell-dyn emerald.Results generated by the unknown analyzer were lower for wbc, rbc, hgb, mcv and hct, and higher for plt.Wbc differential also did not match the cell-dyn emerald results, but due to the different technologies, a direct comparison between cell-dyn emerald and this analyzer could not be made.The manual reading on wbc differential was also not exactly matched to either cell-dyn emerald or this unknown analyzer.Overall, the actual patient results could not be confirmed from the data provided in this ticket.The blood collection tube type was unknown, but it was likely a capillary sample.If the sample volume was very small, and/or if sample mixing was harder due to low sample volume, then count-to-count variation might potentially occur.Cell-dyn emerald only allowed open mode testing, and it was unknown which mode (open or closed if it could be chosen) was used on the other analyzer.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.A review of labeling concluded that the issue is sufficiently addressed.Based on the investigation no systemic issue or deficiency of the cell-dyn emerald analyzer serial number (b)(6) was identified.
 
Additional Manufacturer Narrative
This follow up is being submitted to include d8 and h6 information previously submitted using the h10 section in their respective fields.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
MDR Report Key11447083
Report Number2919069-2021-00008
Device Sequence Number11866271
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/07/2021
06/21/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/08/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1